MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX 35 DETACHABLE; VASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. AZUR CX 35 DETACHABLE; VASCULAR EMBOLIZATION DEVICE
Model Number 45-750812
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 03/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device has not yet been returned to the manufacturer for analysis.
 
Event or Problem Description
It was reported that during an embolization procedure for a varicocele, the coil implant was noticed to be missing from the delivery system when it was in the vessel.The delivery system was removed.A second coil was selected when it was observed that the vessel was bleeding.The second coil was apparently implanted, the procedure was stopped, and the patient has a remaining varicocele.It was reported that it was not known if the bleed had occurred due to the stated malfunction.The anatomy was stated to be "not easy." an additional procedure is being considered.
 
Additional Manufacturer Narrative
Based on the investigation findings and available information, the reported complaint is confirmed.The implant was found separated from the pusher and inside the dispenser hoop.As there were no burn marks on the heater coil, the implant was not detached prematurely via detachment cycle, and was likely separated due to excessive force.The cause of the excessive force could not be determined from the returned state of the device.The reported complaint describes the implant as missing from the pusher, which indicates that the implant must have been separated prior to the procedure.Since the implant was inside the dispenser hoop, it is probable that the separation occurred during removal of the device from the dispenser hoop.

Brand Name
AZUR CX 35 DETACHABLE
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
MDR Report Key11683272
Report Number2032493-2021-00140
Device Sequence Number3495125
Product Code KRD
UDI-Device Identifier00812636021058
UDI-Public(01)00812636021058(11)190822(17)240731(10)1908225J2
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K151358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model Number45-750812
Device Catalogue Number45-750812
Device Lot Number1908225J2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2021
Initial Date Received by Manufacturer 03/19/2021
Supplement Date Received by Manufacturer04/21/2021
Initial Report FDA Received Date04/18/2021
Supplement Report FDA Received Date05/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;